Georgia, 2013Damaging Winds in Georgia, August 30, 2013
August 30, 2013 · NWS TAE · 9 events in 7 counties and zones
A cluster of thunderstorms developed across southern Georgia and moved into northern Florida, producing occasional instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms developed across southern Georgia and moved into northern Florida, producing occasional instances of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 30, 3:05 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 30, 3:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT Fri Aug 30 2013
.NEAR TERM [Through tonight]...
Convection is beginning to initiate along a surface trough draped
across southern AL and GA. These storms will drift south in the
northerly steering flow and later interact with the Gulf Coast
Seabreeze fronts across north Florida. Though it will likely be slow
to fill in, expect a decent coverage of storms by the time all is
said and done tonight.
&&
.SHORT TERM [Tonight Through Sunday Night]...
Upper ridge over the central states is forecast to continue
retrograding into the western states through the weekend, with a
broad weakness in place over the Deep South. The main influence
of the eastern U.S. trough is forecast to remain north of the area
with a weak pressure pattern in place across the forecast area.
The retreating ridge should allow for a return to more typical
summertime convection with the seabreeze playing a stronger role
in triggering afternoon and evening thunderstorms. For PoPs
through the weekend, went with a combination of seabreeze climo
and MOS guidance (chance PoPs for most areas). High temperatures
should rise into the lower 90s each afternoon.
&&
.LONG TERM [Monday through Friday]...
Trough along the eastern seaboard is forecast to amplify through
next week. This will eventually push a front toward the forecast
area late in the week. The front is unlikely to progress through
the entire area. However, some drier air may filter into the
northern zones by Thursday and Friday, with lower rain chances
possible. Until that time, expect to see typical summertime
diurnal convection largely driven by the seabreeze. Expect
temperatures to stay near or just above seasonal normals.
&&
.AVIATION [Through 18Z Saturday]...
VFR conditions are anticipated outside of thunderstorms for most
of the TAF. Near dawn, patchy MVFR visibilities will be possible
regionwide, with a decent chance of impacting all of our
terminals. VFR conditions should quickly take over after sunrise.
&&
.MARINE...
Very light winds and minimal seas are exected over the coastal
waters through the early next with with a weak pressure gradient
in place.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not anticipated in the
foreseeable future.
&&
.HYDROLOGY...
The Withlacoochee River crest wave has reached the confluence with
the Suwannee River with the contribution from the Alapaha River
predicted to arrive later in the weekend. As a result, it is
anticipated that the Middle Suwannee River points from Ellaville
down through Luraville will crest over the next 24 to 48 hours and
remain below action stage. Modest rises will continue downriver
through the weekend and into next week. Branford through Fowler's
Bluff will reach or move toward action stage through the weekend
and could near minor flood stage at Wilcox (US-19) by the middle
of next week.
Outside of the Suwannee River Basin, all remaining rivers in the
forecast area remain in recession. The Aucilla River will continue
to slowly fall and likely be below flood stage by the first of the
month. The Ochlockonee at Havana will drop below flood stage later
today. On the Apalachicola, forecast releases from Woodruff Dam do
look to be just low enough to get Blountstown back below flood
stage later today, though the river will remain in action stage
for some time.
For more information, check out the rivers and lakes tab on our
homepage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 73 92 72 / 60 40 40 50 30
Panama City 78 90 76 88 76 / 40 40 30 40 20
Dothan 74 93 73 92 73 / 50 50 40 50 40
Albany 74 94 74 92 74 / 40 40 40 40 30
Valdosta 74 92 71 91 71 / 50 40 30 50 40
Cross City 74 91 71 89 70 / 50 50 30 50 20
Apalachicola 78 89 76 86 76 / 40 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan/Walsh
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Harrigan/Walsh
MARINE...Camp
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 30, 4:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT FRI AUG 30 2013
ALZ066-067-302215-
DALE AL-HENRY AL-
442 PM CDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...
* UNTIL 515 PM CDT
AT 439 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF ABBEVILLE...OR NEAR SNELLS
CROSSROADS...MOVING SOUTHWEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3142 8539 3135 8547 3152 8560 3157 8541
3147 8535
TIME...MOT...LOC 2143Z 043DEG 13KT 3149 8542
15-HARRIGANSpecial weather statement, Aug 30, 4:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT FRI AUG 30 2013
GAZ125-127-145-302245-
MITCHELL GA-WORTH GA-DOUGHERTY GA-
559 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR EASTERN DOUGHERTY...
NORTHERN MITCHELL AND CENTRAL WORTH COUNTIES...
* UNTIL 645 PM EDT
AT 554 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SYLVESTER TO PUTNEY...MOVING SOUTH AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3172 8386 3148 8375 3130 8417 3139 8419
3139 8418 3141 8418 3142 8415 3144 8414
3144 8420 3156 8422 3163 8407 3162 8405
3164 8403
TIME...MOT...LOC 2159Z 343DEG 10KT 3162 8391 3150 8416
08-LAMERSSpecial weather statement, Aug 30, 5:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI AUG 30 2013
ALZ066-067-069-302245-
DALE AL-HOUSTON AL-HENRY AL-
516 PM CDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
DALE...FAR SOUTHWEST HENRY AND NORTHWEST HOUSTON COUNTIES INCLUDING
THE CITY OF DOTHAN...
* UNTIL 545 PM CDT
AT 514 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MIDLAND CITY...OR NEAR SYLVAN GROVE...MOVING SOUTH
AT 15 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTS MAY
OCCUR WELL AHEAD OF ANY RAINFALL...SO DO NOT WAIT FOR RAIN TO OCCUR
BEFORE YOU SEEK SHELTER.
LAT...LON 3123 8519 3117 8548 3120 8549 3119 8559
3144 8558 3146 8536
TIME...MOT...LOC 2215Z 352DEG 13KT 3134 8544
08-LAMERSSpecial weather statement, Aug 30, 5:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT FRI AUG 30 2013
GAZ145-157-302330-
MITCHELL GA-GRADY GA-
647 PM EDT FRI AUG 30 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN GRADY AND
MITCHELL COUNTIES...
* UNTIL 730 PM EDT
AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PUTNEY TO 10 MILES
SOUTHWEST OF CAMILLA...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3144 8401 3141 8400 3111 8402 3108 8400
3108 8411 3100 8412 3082 8438 3108 8437
3108 8443 3118 8444 3119 8441 3124 8438
3136 8422 3136 8420 3137 8420 3144 8411
TIME...MOT...LOC 2248Z 341DEG 15KT 3142 8405 3111 8432
08-LAMERSSpecial weather statement, Aug 30, 5:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EDT FRI AUG 30 2013
GAZ121-123-142-302315-
CALHOUN GA-EARLY GA-CLAY GA-
649 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN
CALHOUN...SOUTHEAST CLAY AND NORTHEAST EARLY COUNTIES...
* UNTIL 715 PM EDT
AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR EDISON...OR NEAR PARKSVILLE...MOVING SOUTH AT 15
MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3141 8465 3138 8488 3157 8490 3161 8473
TIME...MOT...LOC 2249Z 350DEG 13KT 3152 8480
08-LAMERS
Special weather statement, Aug 30, 5:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT FRI AUG 30 2013
ALZ069-GAZ142-302330-
HOUSTON AL-EARLY GA-
656 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST EARLY
AND EASTERN HOUSTON COUNTIES...
* UNTIL 730 PM EDT/630 PM CDT/
AT 650 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COLUMBIA...OR NEAR FARLEY NUCLEAR PLANT...MOVING
SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3121 8492 3112 8492 3107 8500 3108 8502
3106 8502 3101 8509 3126 8524 3131 8512
3131 8509 3133 8508 3135 8504
TIME...MOT...LOC 2256Z 332DEG 13KT 3121 8507
08-LAMERSThunderstorm Wind, Worth
- When
- August 30, 6:00 PM EST to 6:15 PM EST
- Where
- Worth County, Sylvester to Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.530, -83.830
Multiple trees and power lines were blown down in multiple locations.
Thunderstorm Wind, Mitchell
- When
- August 30, 6:04 PM EST
- Where
- Mitchell County, 4.69 mi E of Camilla
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.219, -84.132
Trees limbs fell on power lines on Mt Zion Road.
Thunderstorm Wind, Grady
- When
- August 30, 6:20 PM EST
- Where
- Grady County, 2.87 mi WNW of Spence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.049, -84.203
Several trees were blown down at the intersection of Highway 93N and Wilder Road.
Thunderstorm Wind, Early
- When
- August 30, 6:25 PM EST
- Where
- Early County, 0.91 mi SW of Damascus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.280, -84.720
Trees were blown down near Highway 45.
Thunderstorm Wind, Thomas
- When
- August 30, 6:30 PM EST
- Where
- Thomas County, 5.2 mi ENE of Metcalf
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.718, -83.895
A single tree was blown down at the intersection of U.S Highway 19 and Glasgow Road with no other damage reported in the county.
Thunderstorm Wind, Miller
- When
- August 30, 6:30 PM EST
- Where
- Miller County, 1.64 mi NNW of Harmony Church Rd/Hwy 45
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.252, -84.740
A tree was blown down near North Early County Line Road.
Thunderstorm Wind, Miller
- When
- August 30, 6:45 PM EST
- Where
- Miller County, Harmony Church Rd/Hwy 45 to Boykin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.230, -84.730
Numerous trees and power lines were blown down across the county, including the city of Colquitt.
Thunderstorm Wind, Clay
- When
- August 30, 8:05 PM EST
- Where
- Clay County, 3.99 mi SW of Bluffton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.486, -84.915
A tree was blown down near Kolomoki Road.
Thunderstorm Wind, Clay
- When
- August 30, 8:10 PM EST
- Where
- Clay County, 7.22 mi S of Fort Gaines
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.517, -85.023
A tree was blown down along Highway 39.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 30, 2013$33 million · EF0 · 18 events
- Heat in Illinois, August 30, 20131 death · 1 event
- Flash Flooding and Damaging Wind in Nevada, August 30 to 31, 2013$1.2 million · 11 events
- Damaging Winds in South Dakota, August 30, 2013$315,000 · 78 kt wind · 3 events
- Tornado and Hail in North Dakota, August 30, 2013$20,000 · EF0 · 57 events
- Hail and Damaging Winds in Wisconsin, August 30, 2013$80,000 · 1.5 in hail · 18 events
- Damaging Winds in Arizona, August 30, 2013$118,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, August 30, 2013$35,000 · 1.75 in hail · 24 events
- Damaging Winds in Illinois, August 30, 2013$62,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 30 to 31, 2013$23,000 · 63 kt wind · 9 events
- Damaging Wind in Pennsylvania, August 30, 2013$20,000 · 60 kt wind · 1 event
- Heat in Wisconsin, August 30, 201315 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473626, 473627, 473628, 473633, 473631, 473634, 473635, 473636, 473638.